MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-25A
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Dyspnea (1816); Fatigue (1849); Renal Failure (2041); Aortic Valve Insufficiency/ Regurgitation (4450); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2017, a 25mm trifecta valve was implanted for aortic valve replacement procedure.The immediate postoperative course was uneventful, and early follow-up demonstrated significant improvement in cardiac function, with ejection fraction rising to 45¿50% and the prosthesis functioning normally.On (b)(6) 2019, an echocardiography (ecg) performed and confirmed stable performance, with normal transvalvular gradients and no evidence of structural deterioration.On (b)(6) 2025, the patient was hospitalized for the onset of progressively worsening exertional dyspnea over several months, along with asthenia, easy fatigability, and loss of appetite.The patient got admitted in to the hospital.The ecg showed atrial fibrillation with a ventricular response of 80 bpm.The chest computed tomography (ct) revealed signs of chronic bronchopulmonary disease and no mediastinal collections.Echocardiography initially suggested a periprosthetic leak due to partial detachment of the prosthesis (a finding later not confirmed by subsequent, more accurate examinations).The prosthesis was described as ¿in place with normal transvalvular gradients, left ventricle moderately hypokinetic (ef 38%).¿ laboratory tests indicated possible stage ii chronic renal insufficiency (creatinine 1.32 mg/dl).On (b)(6) 2020, the patient was transferred to the cardiac surgery department, where transthoracic and transesophageal echocardiography revealed the following: a slightly dilated and hypertrophic left ventricle, a severely dilated left atrium, mild mitral regurgitation due to annular dilation, and the trifecta valve in place but showing degeneration and abnormal motion of the non-coronary cusp, resulting in severe intra-prosthetic regurgitation.That failure necessitated urgent reintervention via transcatheter valve-in-valve implantation (tavi), as conventional surgery posed prohibitive risk given the patient¿s frailty and comorbidities.On 31 july 2020, the patient underwent a tavi procedure via the right femoral and right radial approach, with implantation of a 26mm non-abbott valve using a valve-in-valve technique.The procedure was completed without complications.On (b)(6) 2020, following an uneventful post-tavi course, the patient was discharged in good hemodynamic and metabolic condition, with vascular access sites healing.Pre-discharge echocardiography confirmed biatrial dilation, mild mitral regurgitation, left ventricular dilation with wall thickening and good contractility (ef 50%).The aortic bio prosthesis was competent, with normal maximum/mean gradients (11/7 mmhg).
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2017, a 25mm trifecta valve was implanted for aortic valve replacement procedure.The immediate postoperative course was uneventful, and early follow-up demonstrated significant improvement in cardiac function, with ejection fraction rising to 45¿50% and the prosthesis functioning normally.On (b)(6) 2019, an echocardiography (ecg) performed and confirmed stable performance, with normal transvalvular gradients and no evidence of structural deterioration.On (b)(6) 2025, the patient was hospitalized for the onset of progressively worsening exertional dyspnea over several months, along with asthenia, easy fatigability, and loss of appetite.The patient got admitted in to the hospital.The ecg showed atrial fibrillation with a ventricular response of 80 bpm.The chest computed tomography (ct) revealed signs of chronic bronchopulmonary disease and no mediastinal collections.Echocardiography initially suggested a periprosthetic leak due to partial detachment of the prosthesis (a finding later not confirmed by subsequent, more accurate examinations).The prosthesis was described as ¿in place with normal transvalvular gradients, left ventricle moderately hypokinetic (ef 38%).¿ laboratory tests indicated possible stage ii chronic renal insufficiency (creatinine 1.32 mg/dl).On (b)(6) 2020, the patient was transferred to the cardiac surgery department, where transthoracic and transesophageal echocardiography revealed the following: a slightly dilated and hypertrophic left ventricle, a severely dilated left atrium, mild mitral regurgitation due to annular dilation, and the trifecta valve in place but showing degeneration and abnormal motion of the non-coronary cusp, resulting in severe intra-prosthetic regurgitation.That failure necessitated urgent reintervention via transcatheter valve-in-valve implantation (tavi), as conventional surgery posed prohibitive risk given the patient¿s frailty and comorbidities.On (b)(6) 2020, the patient underwent a tavi procedure via the right femoral and right radial approach, with implantation of a 26mm non-abbott valve using a valve-in-valve technique.The procedure was completed without complications.On (b)(6) 2020, following an uneventful post-tavi course, the patient was discharged in good hemodynamic and metabolic condition, with vascular access sites healing.Pre-discharge echocardiography confirmed biatrial dilation, mild mitral regurgitation, left ventricular dilation with wall thickening and good contractility (ef 50%).The aortic bio prosthesis was competent, with normal maximum/mean gradients (11/7 mmhg).
 
Additional Manufacturer Narrative
An event of central regurgitation and structural valve deterioration was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The reported surgical interventions and hospitalization were a resulted of case-specific circumstances, as valve-in-valve implantation was performed.Based on the information received, a cause for the reported central regurgitation and structural valve deterioration could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23882571
Report Number2135147-2025-07643
Device Sequence Number4669299
Product Code LWR
UDI-Device Identifier05415067018236
UDI-Public(01)05415067018236(17)210326
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2021
Device Model NumberTFGT-25A
Device Catalogue NumberTFGT-25A
Device Lot Number5950523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown